New Jersey, 2008

Flood in New Jersey, February 18 to 20, 2008

February 18 to 20, 2008 · NWS PHI · 1 event in 1 county or zone

A steady rain caused flooding along sections of the Rockaway and Passaic Rivers in Morris County from the early evening on the 18th into the afternoon of the 20th. The rivers were already running high from the flooding of the previous week.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A steady rain caused flooding along sections of the Rockaway and Passaic Rivers in Morris County from the early evening on the 18th into the afternoon of the 20th. The rivers were already running high from the flooding of the previous week. Rain began falling on the evening of the 17th and ended during the early afternoon on the 18th. Storm totals averaged around one inch and included 1.28 inches in Berkshire Valley, 1.22 inches in West Wharton and 1.10 inches in Boonton.

The Rockaway River below the Boonton Reservoir was above its 5 foot flood stage from 720 p.m. EST on the 18th through 732 p.m. EST on the 19th. It crested at 5.37 feet at 9 a.m. EST on the 19th. The Passaic River at Pine Brook was above its 19 foot flood stage from 725 a.m. EST on the 19th through 345 p.m. EST on the 20th. It crested at 19.10 feet at 730 p.m. EST on the 19th. The Passaic River at Two Bridges was above its 9 foot flood stage from 130 p.m. EST on the 19th through 1030 a.m. EST on the 20th. It crested at 9.09 feet at 1145 p.m. EST on the 19th.

The steady rain was caused by a low pressure system that moved from the lower Missouri Valley on the morning of the 17th northeast through the Saint Lawrence Valley on the morning of the 18th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 18, 4:35 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 18, 4:35 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 PM EST MON FEB 18 2008

.SYNOPSIS...
THE COLD FRONT MOVED THROUGH THE REGION THIS AFTERNOON WILL MOVE
OUT TO SEA TONIGHT. HIGH PRESSURE OVER THE SOUTHERN STATES WILL
EXTEND OVER THE MIDDLE ATLANTIC STATES TUESDAY AND TUESDAY NIGHT,
THEN A LOW PRESSURE CLIPPER SYSTEM WILL MOVE ACROSS DELMARVA FROM
THE WEST WEDNESDAY. COLD HIGH PRESSURE WEDNESDAY THROUGH THURSDAY.
A LOW PRESSURE SYSTEM IS FORECAST TO FORM OVER THE GULF COAST
STATES FRIDAY AND LIFT NORTHEAST THROUGH THE CAROLINAS SATURDAY.
HIGH PRESSURE SHOULD FOLLOW FOR SUNDAY AND NEXT MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT WILL MOVE OFF THE COAST EARLY THIS EVENING. SHOWERS
ASSOCIATED WITH THE FRONT WERE HEAVY AT TIMES AND THESE SHOULD BE
GONE BY LATE AFTERNOON. COLDER AND DRIER AIR WILL COME IN FROM
THE WEST THIS EVENING, BUT LEFTOVER INSTABILITY FROM THE MILD AIR
THAT WAS IN PLACE COULD ALLOW SOME MORE SHOWERS TO REDEVELOP INTO
EARLY THIS EVENING. WITH SHOWERS NOW LIKELY TO REMAIN OVER WESTERN
PARTS OF OUR CWA PAST SUNSET, WE WILL UPDATE THE ZONES/GRIDS TO
INCLUDE A CHANCE. SHOWERS WILL BE GONE LATER THIS EVENING WITH THE
LOSS OF ANY DAYTIME HEATING AND DUE TO THE ADDED DRY AIR. LATE
TONIGHT, SKIES CLEAR IN MOST AREAS WITH DOWNSLOPE WEST TO NW FLOW.
TEMPS UPSTREAM WERE NOT THAT CHILLY, AND MIXING IS EXPECTED THROUGH
THE NIGHT, SO EVEN THOUGH WE HAVE COLDER AIR COMING IN FROM THE
WEST, TEMPS WILL STILL BE ABOVE NORMAL FOR EARLY MORNING TEMPS
TUESDAY AND THE MAV FCST LOOKS OK.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
TUESDAY AND TUESDAY NIGHT WILL SEE TRANQUIL WEATHER WITH HIGH
PRESSURE TO THE SOUTH THE MAIN INFLUENCE ON THE WEST. HOWEVER, ON
WEDNESDAY, A CLIPPER SYSTEM MOVES ACROSS THE SOUTHERN ZONES.
MOISTURE FROM THE LOW WILL BE MOSTLY IN THE FORM OF SNOW AS THE
NAM/ECMWF AND THE GFS ALL SHOW A TENTH OF AN INCH OF LIQUID
EQUIVALENT PCPN IN THE TRACK JUST TO THE NORTH OF THE LOW. THE
BEST CHANCES OF SEEING SNOW IS FROM TTN-PHL-ILG TO RDG-ABE-SMQ.
IN THIS AREA, I WENT WITH LIKELY POPS AS SNOW COULD ACCUMULATE AN
INCH OR TWO. NORTH OF THERE MOISTURE IS LACKING AND DYNAMICS/WAA
ASSOCIATED WITH THE LOW ARE WEAKER, OVER EXTREME SOUTHERN NJ, AND
OVER DELMARVA, THERE IS NOT AS MUCH LIFT DUE TO THE TRACK OF THE
LOW. ALSO, IT WILL BE A BIT WARMER THERE SO PCPN IF IT FALLS THERE
WOULD BE IN THE FORM OF RAIN OR SNOW SHOWERS. BY WEDNESDAY EVENING
THE LOW SHOULD BE MOVING AWAY TO THE EAST AND ONLY SOME LINGERING
SNOW FLURRIES MAY BE OVER THE AREA. MAV TEMPS AGAIN LOOK
REASONABLE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
FAST MOVING WEATHER PATTERNS CONTINUE. FOLLOWING HPC GUIDANCE FOR
TIMING THE WEATHER PATTERN, WEAK RIDGING DEVELOPS BEHIND THE
CLIPPER THURSDAY. THEN A NEW TROUGH ALOFT DROPS THROUGH THE GREAT
LAKES, CAUSING LOW PRESSURE TO MOVE THROUGH THE REGION ON FRIDAY.
INITIALLY IT LOOKS COLD ENOUGH THAT PCPN TO BE SNOW BUT THEN
CHANGE TO RAIN, AND POSSIBLY FREEZING RAIN NORTH. BUT THAT FAR OUT
IN TIME, I PREFER TO JUST KEEP IT AS A RAIN-SNOW FCST AS LONG
RANGE MODELS HAVE BEEN INCONSISTENT. SUNDAY AND MONDAY LOOK DRY
FOR NOW WITH HIGH PRESSURE FORECAST.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SOME SHOWERS ARE LINGERING THROUGH THE REGION THIS AFTERNOON CAUSING
SOME MVFR CONDITIONS. IT APPEARS WHATEVER MVFR CONDITIONS ARE
CURRENTLY IN PLACE WILL TRANSITIONS TO VFR LATER THIS EVENING. VFR
WILL THEN REMAIN IN TACT THROUGH THE REST OF THE FORECAST PERIOD.

WEST WINDS COULD GUST TO 20 OR 25 KT THROUGH THE EVENING HOURS IN
THE POST FRONTAL ENVIRONMENT.

BEYOND THE TAF PERIOD, ANOTHER COLD FRONT WILL MOVE THROUGH THE
TERMINALS ON WEDNESDAY. RESTRICTIONS IN CIGS AND VSBYS ARE LIKELY AT
THAT TIME.

&&

.MARINE...
A COLD FRONT WILL TRACK OFFSHORE TONIGHT. HIGH PRESSURE WILL THEN
BUILD ACROSS THE SOUTHERN STATES AND INTO THE OHIO VALLEY TOMORROW.
ANOTHER COLD FRONT WILL MOVE THROUGH OUR AREA LATER ON WEDNESDAY.
HIGH PRESSURE WILL RETURN ON THURSDAY.

CONCERNING HEADLINES, THE SCA HAS BEEN MAINTAINED THROUGH THE NIGHT
FOR ALL OF THE WATERS. A GALE WARNING MIGHT NE NEEDED TOMORROW FOR
THE LOWER BAY AND OCEAN WATERS. IF NOT GALES, THE SCAS WILL HAVE
TO BE CONTINUED. IT ALSO LOOKS LIKE A SCA WILL BE NEEDED TOMORROW
FOR THE UPPER BAY AS WELL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...STAUBER
NEAR TERM...STAUBER/GIGI
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...KRUZDLO
MARINE...KRUZDLO
Hazardous weather outlook, Feb 18, 11:39 AM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 AM EST MON FEB 18 2008

NJZ008-010-191645-
MORRIS-SOMERSET-
1139 AM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007-009-PAZ054-055-061-062-069-191645-
SUSSEX-WARREN-HUNTERDON-CARBON-MONROE-LEHIGH-NORTHAMPTON-BUCKS-
1139 AM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-067-068-070-071-
191645-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-DELAWARE-
PHILADELPHIA-
1139 AM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-191645-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1139 AM EST MON FEB 18 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-191645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1139 AM EST MON FEB 18 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 18, 1:57 PM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
157 PM EST MON FEB 18 2008

NJZ010-012-182000-
MIDDLESEX-SOMERSET-
157 PM EST MON FEB 18 2008

...A SHOWER WITH HEAVY RAIN AND POSSIBLY STRONG WIND GUSTS WILL
AFFECT SOUTHERN SOMERSET AND NORTHERN MIDDLESEX COUNTIES...

AT 155 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS AND HEAVY RAIN 10 MILES WEST OF NEW
BRUNSWICK...MOVING NORTHEAST AT 45 MPH. ISOLATED THUNDER IS
POSSIBLE. THE SHOWER WILL BE NEAR SOMERSET...NEW BRUNSWICK...NORTH
BRUNSWICK...SOUTH BOUND BROOK AROUND 205 PM...SOCIETY HILL...SOUTH
PLAINFIELD...HIGHLAND PARK...DUNELLEN AROUND 210 PM...ISELIN AND
METUCHEN AROUND 215 PM.

WIND GUSTS TO 30 TO 40 MPH AND BRIEF BUT HEAVY DOWNPOURS THAT WILL
PRODUCE POOR DRAINAGE FLOODING ARE POSSIBLE WITH THIS SHOWER. THE
SHOWER IS NEAR THE COLD FRONTAL BOUNDARY AND TEMPERATURES WILL DROP
AROUND 10 DEGREES AFTER THE SHOWER MOVES THROUGH.

TFG
Special weather statement, Feb 18, 3:25 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EST MON FEB 18 2008

NJZ019>020-026-027-182130-
COASTAL OCEAN-NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-
325 PM EST MON FEB 18 2008

...A SHOWER WITH VERY HEAVY RAIN AND POSSIBLY STRONG WIND GUSTS WILL
AFFECT CENTRAL OCEAN AND BURLINGTON COUNTIES...

AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER WITH STRONG WIND GUSTS OVER MEDFORD AND SHAMONG...
MOVING EAST AT 35 MPH. THE SHOWER WILL BE NEAR
LEISURETOWNE...WHARTON STATE FOREST AROUND 330
PM...CHATSWORTH...PRESIDENTIAL LAKES AROUND 340 PM...COUNTRY LAKE
ESTATES...PENN STATE FOREST AROUND 345 PM...WARREN GROVE AROUND 350
PM...CEDAR GLEN LAKES...BROOKVILLE AROUND 355 PM AND BAMBER LAKE
AROUND 400 PM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS SHOWER.

TFG
Special weather statement, Feb 18, 3:55 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 PM EST MON FEB 18 2008

NJZ022-027-182200-
ATLANTIC-SOUTHEASTERN BURLINGTON-
355 PM EST MON FEB 18 2008

...A SHOWER WITH HEAVY DOWNPOURS AND STRONG WIND GUSTS WILL AFFECT
ATLANTIC AND BURLINGTON COUNTIES...

AT 349 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER...POSSIBLY A THUNDERSTORM WITH HEAVY DOWNPOURS, SMALL HAIL
AND POSSIBLY STRONG WIND GUSTS 4 MILES NORTH OF VINELAND...MOVING
EAST AT 40 MPH. THE SHOWER WILL BE NEAR FOLSOM...MIZPAH...COLLINGS
LAKES AROUND 400 PM...ELWOOD AND SOUTHERN HAMMONTON AROUND 410
PM...BATSTO AROUND 415 PM...EGG HARBOR CITY...BATSTO AROUND 420
PM...WADING RIVER AROUND 425 PM...NEW GRETNA AND WADING RIVER AROUND
430 PM.

VERY HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
SHOWER OR THUNDERSTORM.

TFG
Special weather statement, Feb 18, 4:29 PM EST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EST MON FEB 18 2008

NJZ020-022-026-027-182230-
ATLANTIC-COASTAL OCEAN-OCEAN-SOUTHEASTERN BURLINGTON-
429 PM EST MON FEB 18 2008

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT SOUTHERN
OCEAN...ATLANTIC AND SOUTHERN BURLINGTON COUNTIES...

AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER, POSSIBLY A THUNDERSTORM WITH STRONG WIND GUSTS JUST SOUTH
OF HAMMONTON...MOVING NORTHEAST AT 45 MPH. THE SHOWER WILL BE NEAR
WADING RIVER AROUND 435 PM...NEW GRETNA AROUND 440 PM...PENN STATE
FOREST...TUCKERTON AROUND 445 PM...WARREN GROVE AROUND 450
PM...OCEAN ACRES...MANAHAWKIN...BEACH HAVEN WEST...BROOKVILLE AROUND
455 PM AND BARNEGAT AROUND 500 PM.

HEAVY RAIN WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS UP TO 40 MPH AND SMALL PEA SIZE HAIL ARE ALSO POSSIBLE
WITH THIS SHOWER OR THUNDERSTORM.

TFG
Special weather statement, Feb 18, 4:57 PM EST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EST MON FEB 18 2008

DEZ003-004-182300-
DELAWARE BEACHES-INLAND SUSSEX-
457 PM EST MON FEB 18 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 454 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
FEW STRONG SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWEST TIER OF
SUSSEX COUNTY.  THEY WERE MOVING NORTHEAST AT 45 MPH. THE
SHOWERS AND THUNDERSTORMS WILL BE NEAR MILTON AND LEWES AROUND
515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM.
IF YOU SEE THREATENING WEATHER, SEEK SHELTER QUICKLY

TFG
Special weather statement, Feb 18, 5:02 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EST MON FEB 18 2008

NJZ023-024-182300-
ATLANTIC COASTAL CAPE MAY-CAPE MAY-
502 PM EST MON FEB 18 2008

...A STRONG SHOWER OR THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 500 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER OR THUNDERSTORM NEAR LEWES DELAWARE...MOVING EAST AT 50
MPH. THE SHOWER OR THUNDERSTORM WILL BE NEAR CAPE MAY POINT
AROUND 510 PM...WILDWOOD CREST AROUND 515 PM AND STONE HARBOR AROUND 520 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO AROUND 40 MPH AND SMALL HAIL ARE LIKELY WITH THIS STORM.

TFG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Morris

When
February 18, 7:20 PM EST to February 20, 3:45 PM EST
Where
Morris County, 3 mi SW of Boonton to 5 mi NW of Boonton
Cause
Heavy Rain
Reported by
Mesonet
Coordinates
40.869, -74.441

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2008Every state in 2008This day in weather historyWarnings in New Jersey, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 80202.